Alert archive / North Dakota / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 108, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 3, 2012, 9:00 PM CDT for Williams County, North Dakota. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2012, 9:00 PM CDT (02:00 UTC)
- Expired
- Jul 3, 2012, 9:30 PM CDT
- In force
- 30 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
County Williams County, ND
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 9:40 PM CDT | HAIL 0.75 | 3 N Williston, ND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 3, 6:52 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 2.0 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3012 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -138 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
111
WUUS53 KBIS 040200
SVRBIS
NDC105-040230-
/O.NEW.KBIS.SV.W.0108.120704T0200Z-120704T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
900 PM CDT TUE JUL 3 2012
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WILLIAMS COUNTY IN NORTHWEST NORTH DAKOTA
THIS INCLUDES THE CITY OF WILLISTON
* UNTIL 930 PM CDT/830 PM MDT/
* AT 856 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTHEAST OF SNOWDEN...
AND MOVING NORTHEAST AT 40 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY
THESE DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE...
WILLISTON...TRENTON...SPRING BROOK...EPPING...WHEELOCK...RAY...
WHITE TAIL BAY RECREATION AREA AND TIOGA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...TAKE SHELTER IN A STURDY
BUILDING...AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4838 10406 4855 10290 4820 10289 4808 10355
4812 10362 4813 10368 4809 10374 4806 10371
4805 10372 4806 10379 4803 10381 4799 10403
4817 10407
TIME...MOT...LOC 0201Z 245DEG 35KT 4812 10394
WIND...HAIL 60MPH 0.88IN
$$
HEINERT1 follow-up statement
289
WWUS53 KBIS 040214
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
914 PM CDT TUE JUL 3 2012
NDC105-040230-
/O.CON.KBIS.SV.W.0108.000000T0000Z-120704T0230Z/
WILLIAMS ND-
914 PM CDT TUE JUL 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WILLIAMS
COUNTY UNTIL 930 PM CDT/830 PM MDT/...
AT 909 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
NORTH OF TRENTON...OR 10 MILES WEST OF WILLISTON...MOVING NORTHEAST
AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
WILLISTON...SPRING BROOK...EPPING...WHEELOCK...RAY...WHITE TAIL BAY
RECREATION AREA AND TIOGA.
PEOPLE WORKING OUTSIDE SHOULD PREPARE FOR DANGEROUS WEATHER
CONDITIONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4838 10406 4855 10290 4820 10289 4808 10355
4812 10362 4813 10368 4809 10374 4806 10371
4805 10372 4806 10379 4803 10381 4799 10403
4817 10407
TIME...MOT...LOC 0214Z 245DEG 35KT 4817 10377
WIND...HAIL 60MPH 1.00IN
$$
HEINERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 7:53 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jul 3, 7:53 PM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 753 PM CDT TUE JUL 3 2012 .DISCUSSION...SEVERE THUNDERSTORM WATCH NUMBER 458 IS IN EFFECT FOR WESTERN AND CENTRAL NORTH DAKOTA UNTIL 1 AM CDT. MESOANALYSIS INDICATED THE GREATEST SURFACE-6KM SHEAR OF 40-60 KNOTS LOCATED OVER NORTHWESTERN NORTH DAKOTA...COINCIDENT WITH AN OCCLUDED SURFACE FRONT WHERE THE MAIN ACTIVITY IS CURRENTLY LOCATED. HOWEVER...THE GREATEST SURFACE BASED INSTABILITY IS DISPLACED FROM THE MAIN ACTIVITY AND LOCATED ALONG A LINE FROM WATFORD CITY TO DICKINSON TO FORT YATES. LAPS ANALYSIS INDICATED THE GREATEST SBCAPE OF AROUND 3400 J/KG LOCATED OVER DICKINSON. EVEN THOUGH THE GREATEST DEEP LAYER SHEAR AND INSTABILITY DO NOT LINE UP...STILL CANNOT RULE OUT THE SEVERE POTENTIAL ACROSS WESTERN AND CENTRAL NORTH DAKOTA THIS EVENING. HENCE THE LARGE AREA INDICATED IN THE WATCH. WILL CONTINUE TO MONITOR CONVECTIVE TRENDS THIS EVENING AND ADJUST HEADLINES AS NEEDED. THE UPDATED GRIDDED/TEXT PRODUCTS HAVE BEEN SENT. && .AVIATION...A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL PUSH FROM WEST TO EAST ACROSS WESTERN AND CENTRAL NORTH DAKOTA TONIGHT. IF THIS LINE MAINTAINS ITS CURRENT STRUCTURE AND MOTION...THESE STORMS ARE EXPECTED TO IMPACT KISN BETWEEN 0130Z-0200Z AND KMOT BETWEEN 0430Z-0500Z. THE MAIN IMPACT WILL BE AN ABRUPT WIND SHIFT FROM THE SOUTHEAST TO NORTHWEST WITH GUSTS GENERALLY AROUND 40 KNOTS. HOWEVER...WOULD NOT BE SURPRISED TO SEE A PEAK WIND GUST AROUND 50 KNOTS. SMALL HAIL WILL ALSO BE A POSSIBILITY. DO NOT THINK THE LINE WILL BUILD AS FAR SOUTH AS I-94. HOWEVER...CANNOT RULE OUT ANY THUNDERSTORM ACTIVITY TONIGHT ACROSS SOUTHERN NORTH DAKOTA. AS A RESULT...INDICATED VCTS IN THE KDIK/KBIS/KJMS TAFS BASED UPON THE EXPECTED FROPA TIMING. && .BIS WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR NDZ040-043. && TM...UPDATE/AVIATION
Hazardous weather outlook, Jul 3, 7:38 PM CDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 738 PM CDT TUE JUL 3 2012 NDZ001>005-009>013-017>023-031>036-040>046-050045- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-SLOPE- HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- 738 PM CDT TUE JUL 3 2012 /638 PM MDT TUE JUL 3 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT SEVERE THUNDERSTORM WATCH NUMBER 458 IS IN EFFECT. PLEASE VISIT WWW.WEATHER.GOV/BIS FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE LIKELY ACROSS SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA THURSDAY NIGHT INTO FRIDAY...WITH A CHANCE OF THUNDERSTORMS AGAIN ON SATURDAY. .SPOTTER INFORMATION STATEMENT... THE SPOTTER NETWORK HAS BEEN ACTIVATED. PLEASE CALL 1-800-247-0212 WITH SEVERE WEATHER REPORTS. NDZ025-037-047-048-050-051-050045- FOSTER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- 738 PM CDT TUE JUL 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NORTH DAKOTA. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE TONIGHT. THESE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE LIKELY ACROSS SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA THURSDAY NIGHT INTO FRIDAY...WITH A CHANCE OF THUNDERSTORMS AGAIN ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED FOR THE JAMES RIVER BASIN TONIGHT. TM
In the hours before
Special weather statement, Jul 3, 6:52 PM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 652 PM CDT TUE JUL 3 2012 NDZ001-009-017-040030- DIVIDE-MCKENZIE-WILLIAMS- 652 PM CDT TUE JUL 3 2012 ...STRONG TO SEVERE THUNDERSTORMS APPROACHING WESTERN NORTH DAKOTA... AT 645 PM CDT...OR 545 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF STRONG TO SEVERE THUNDERSTORMS ACROSS NORTHEAST MONTANA...ROUGHLY 63 MILES WEST OF CROSBY TO 95 MILES SOUTHWEST OF WILLISTON...MOVING EAST AT AROUND 40 MPH. WINDS UP TO 60 MPH...AND HAIL UP TO THE SIZE OF QUARTERS HAVE BEEN REPORTED WITH THESE STORMS. THIS LINE OF THUNDERSTORMS IS EXPECTED TO MOVE INTO WESTERN NORTH DAKOTA BETWEEN 730 PM CDT AND 815 PM CDT. ADDITIONAL THUNDERSTORM DEVELOPMENT IS POSSIBLE AHEAD OF THIS LINE. STAY TUNED TO LOCAL MEDIA FOR UPDATED STATEMENTS OR WARNINGS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR WEST AND CENTRAL NORTH DAKOTA UNTIL 100 AM CDT. HEINERT/SIMOSKO
Local storm report, Jul 3, 8:26 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
826 PM CDT TUE JUL 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND DMG 12 SSW GRENORA 48.46N 104.04W
07/03/2012 WILLIAMS ND TRAINED SPOTTER
SPOTTER REPORTED THAT SHE RECEIVED A CALL FROM A
NEIGHBOR WHO REPORTED A TREE DOWN ON TOP OF A POWERLINE.
OCCURRED APPROXIMATELY 12 MILES SOUTHWEST OF GRENORA AT
7...50 PM
&&
KROLAKThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:37 PM CDT | Severe Thunderstorm Warning | BIS | Divide, Williams | 53 min |
| Jul 3, 8:31 PM CDT | Severe Thunderstorm Warning | BIS | Burke, Divide, Williams | 59 min |
| Jul 3, 9:28 PM CDT | Severe Thunderstorm Warning | BIS | Divide, Williams | 62 min |
| Jul 3, 10:18 PM CDT | Severe Thunderstorm Warning | BIS | Burke, Divide, Williams | 57 min |
| Jul 3, 10:43 PM CDT | Severe Thunderstorm Warning | BIS | Divide, Williams | 62 min |
| Jul 4, 12:08 AM CDT | Severe Thunderstorm Warning | BIS | Burke, Divide | 67 min |
| Jul 4, 12:49 AM CDT | Areal Flood Advisory | BIS | Divide | 3 hr |
| Jul 4, 1:12 AM CDT | Severe Thunderstorm Warning | BIS | Burke, Divide | 63 min |
| Jul 4, 6:11 AM CDT | Severe Thunderstorm Warning | BIS | Bottineau, Rolette | 29 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.